MAUDE Adverse Event Report: NOVO NORDISK A/S, MS HJOERRING NOVOFINE PLUS 4MM (32G); NEEDLE

NOVO NORDISK A/S, MS HJOERRING NOVOFINE PLUS 4MM (32G); NEEDLE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas).Needle broke under skin leaving needle in patient when device was pulled out [needle issue].Needle broke under skin leaving needle in patient when device was pulled out [injury associated with device].Case description: this serious spontaneous case from the united states was reported by a consumer as "needle broke under skin leaving needle in patient when device was pulled out(needle broken)" with an unspecified onset date, "needle broke under skin leaving needle in patient when device was pulled out(needle injury)" with an unspecified onset date, and concerned a elderly male patient who was treated with novofine plus 4mm (32g) (needle) from unknown start date for "type 2 diabetes mellitus", current condition: type 2 diabetes mellitus (duration not reported).Concomitant products included - ozempic 0.25/0.50 mg(semaglutide) solution for injection 09/--/2020 to unk on an unknown date, the patient had needle broke off in the skin and was still in the patient when the device was removed.Batch numbers: novofine plus 4mm (32g): 20b14n action taken to novofine plus 4mm (32g) was not reported.The outcome for the event "needle broke under skin leaving needle in patient when device was pulled out(needle broken)" was not recovered.The outcome for the event "needle broke under skin leaving needle in patient when device was pulled out(needle injury)" was not recovered.Preliminary manufacturer comment: 04-dec-2020: the suspected device has not been returned to novo nordisk a/s for the investigation and only very limited information regarding the handling of suspected product is available.No conclusion has been reached.Considering the nature of the event, elderly age of the patient is a confounding factor for needle breakage and associated injury.
 
Event or Problem Description
Case description: concerned an elderly male patient (age not reported).Name: novofine plus 32g x 4mm, batch number: 20b14n.Microscopic examination performed.A visual examination of the back needle of the returned product was performed.The needles were tested for flow with measure threads.Needles tested for resistance to breakage.The product was found to be normal.The results were found to comply with specifications.The batch documentation was reviewed.No abnormalities relating to the observed problem were found.During test it has not been possible to detect any irregularities related to the complaint on the unused needles.The batch documentation has been reviewed and found to be normal.Final manufacturer's comment: 01-feb-2021: five sealed needles were returned to novo nordisk for evaluation.Since no faults were found on the returned novofine needles and only very limited information regarding the patients handling of the suspected device is reported in the case, it is not possible to elucidate a clear root cause for the experienced adverse event and thus not possible to find similar incidents to the one reported in argus case (b)(4).Considering the nature of the event and elderly age of the patient, needle broken could be related to product handling error.H3 continued: evaluation summary: name: novofine plus 32g x 4mm, batch number: 20b14n.Microscopic examination performed.A visual examination of the back needle of the returned product was performed.The needles were tested for flow with measure threads.Needles tested for resistance to breakage.The product was found to be normal.The results were found to comply with specifications.The batch documentation was reviewed.No abnormalities relating to the observed problem were found.During test it has not been possible to detect any irregularities related to the complaint on the unused needles.The batch documentation has been reviewed and found to be normal.

Brand Name
NOVOFINE PLUS 4MM (32G)
Common Device Name
NEEDLE
Manufacturer (Section D)
NOVO NORDISK A/S, MS HJOERRING
hjoerring,
DA 
MDR Report Key11039558
Report Number9681822-2020-00009
Device Sequence Number19131172
Product Code FMI
UDI-Device Identifier00301691856502
UDI-Public00301691856502
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/26/2025
Device Model NumberN/A
Device Catalogue Number185650
Device Lot Number20B14N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OZEMPIC 0.25/0.50 MG (SEMAGLUTIDE); OZEMPIC 0.25/0.50 MG (SEMAGLUTIDE)
Outcome Attributed to Adverse Event Other;